Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 267, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 12, 2005, 1:07 PM CDT for Osage County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 1:07 PM CDT (18:07 UTC)
- Expired
- Jul 12, 2005, 1:34 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 121807 SVRTSA OKC113-121900- /O.NEW.KTSA.SV.W.0267.050712T1807Z-050712T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 107 PM CDT TUE JUL 12 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 200 PM CDT * AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 65 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF OKESA...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKESA AND FAR WESTERN PORTIONS OF BARTLESVILLE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3693 9606 3684 9622 3646 9600 3685 9601 $$
1 follow-up statement
000 WWUS54 KTSA 121834 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 133 PM CDT TUE JUL 12 2005 OKC113-121843- /O.CAN.KTSA.SV.W.0267.000000T0000Z-050712T1900Z/ OSAGE OK- 133 PM CDT TUE JUL 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3693 9606 3684 9622 3646 9600 3685 9601 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:20 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 12, 11:20 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1120 AM CDT TUE JUL 12 2005 .DISCUSSION... LATE MORNING TEMPS RUNNING A COUPLE OF DEGREES WARMER THAN THIS TIME YESTERDAY. CIRRUS SHIELD FROM REMAINS OF DENNIS IS IMPACTING ONLY THE EXTREME NE PARTS OF THE FORECAST AREA...SO BELIEVE GOING TEMP FORECAST IS PRETTY MUCH ON TRACK. HAVE SEEN ISOLATED CONVECTION OVER FAR SE OK...AND ANOTHER N-S BAND IS SLOWLY DRIFTING S INTO OSAGE COUNTY. SLIGHT CHANCE POPS SHOULD HANDLE THE SITUATION. IN LIGHT OF THE PERSISTENT NLY MID-LEVEL FLOW AND QPFS FROM LATEST NAM/GFS...HAVE DECIDED TO EXTEND LOW POPS INTO THE OVERNIGHT PERIOD. UPDATE WILL BE OUT AROUND 1130 AM. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID = 18 LONG TERM FORECASTER ID = 21
Hazardous weather outlook, Jul 12, 1:00 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT TUE JUL 12 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT TUE JUL 12 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON IN THE UNCAPPED ATMOSPHERE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ANY STORMS THAT DEVELOP WILL PRODUCE VERY HEAVY DOWNPOURS AND POSSIBLY UP TO 50 MPH GUSTS...PARTICULARLY OVER PARTS OF NORTHEAST OKLAHOMA NORTH OF INTERSTATE 44. HOWEVER...THE OVERALL MARGINAL INSTABILITY AND WEAK WIND FIELDS ALOFT WILL PRECLUDE ANY ORGANIZED SEVERE WEATHER. MOST OF THIS ACTIVITY SHOULD DIMINISH LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE REMNANTS OF DENNIS WILL EVENTUALLY BECOME A DIFFUSE NORTHEAST TO SOUTHWEST UPPER TROUGH. THIS TROUGH WILL AID IN THE DEVELOPMENT OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THE REMAINDER OF THE WEEK AND THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 12, 12:20 PM CDT, 47 minutes before
OKZ054-121815-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1220 PM CDT TUE JUL 12 2005
OKZ054-121815-
OSAGE OK-
1220 PM CDT TUE JUL 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 1220 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF PAWHUSKA...MOVING SOUTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...
WYNONA...BARNSDALL...PERSHING...TALLANT AND NELAGONEY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL.Special weather statement, Jul 12, 12:46 PM CDT, 21 minutes before
OKZ054-121830-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1246 PM CDT TUE JUL 12 2005
OKZ054-121830-
OSAGE OK-
1246 PM CDT TUE JUL 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 1245 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PAWHUSKA...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...BARNSDALL...PERSHING...
TALLANT AND NELAGONEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
OTHER THUNDERSTORMS WERE SCATTERED OVER THE NORTHERN HALF OF OSAGE
COUNTY FROM SHIDLER TO WYNONA TO BIGHEART AND HULAH.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.